MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSPLIT, 14.5 FR,ST,27CM,MI, W/STIFFWIRE; DIALYSIS CATHETER

BARD ACCESS SYSTEMS HEMOSPLIT, 14.5 FR,ST,27CM,MI, W/STIFFWIRE; DIALYSIS CATHETER
Model Number 5743270
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Medical device - expiration date:11/2019.
 
Event or Problem Description
It was reported that prior to dialysis catheter placement the guidewire was allegedly absent from the kit.It was further reported that the procedure was completed using another kit.There was no reported patient involvement.
 
Additional Manufacturer Narrative
The previously reported date rec'd by mfr of 06/26/2019 was inaccurately reported, the correct date of awareness has been reported as 06/18/2019.Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: a photo sample were received and evaluated , the photos show the guidewire hoop missing guidewire, this confirms the alleged absent guidewire in dialysis catheter kit issue.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural factors contributed to the event.Possible contributing factors include improper training, personal fatigue, improper material handling.Labeling review: a review of product labeling documents (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.(expiration date:11/2019).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that prior to dialysis catheter placement the guidewire was allegedly absent from the kit.It was further reported that the procedure was completed using another manufacturing kit.There was no reported patient contact.

Brand Name
HEMOSPLIT, 14.5 FR,ST,27CM,MI, W/STIFFWIRE
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8817340
Report Number3006260740-2019-02101
Device Sequence Number13567282
Product Code MSD
UDI-Device Identifier00801741013218
UDI-Public(01)00801741013218
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5743270
Device Catalogue Number5743270
Device Lot NumberRECR0489
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer10/17/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Patient Weight75